Neurology Expert Forum
DAILY HEADACHES/MIGRAINES
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

DAILY HEADACHES/MIGRAINES

I am a 37 y/o female. I was diagnosed with migraine headaches about 17 years ago. At the time my PCP rx'd Fioricet which helped. They steadily became worse and over the past two years I have seen my neurologist and had several cat scans, MRI's and most recently an MRI with angiography.  The only thing that was ever noted was a tiny constriction of a vessle in my right temple, "of no significance."  

We (PCP and the GYN I work for) thought for a long time the headaches were hormonal.  I have done numerous diaries to rule out foods, triggers, etc, my headaches have NO pattern except that they are worse when there is a low pressure system here.  I have sinus issues also, which are easily controlled on their own and take Claritin daily. I tried Depakote which worked for 18 months or so, then was put on Topamax, now taking 100mg-I'm not impressed.

In March I had a bilateral salpingo-oophrectomy and hoped the headaches would improve with HRT, but they are worse.  I have had daily migraines, usually waking with one, but again not a real pattern, they can occur any time.  I do have complete relief with Amerge or Maxalt but having to take 2 tabs and insurance allowing 9 per month, it gets tricky.  I know my system has to regulate hormone wise, but I'm becoming more frusterated.  I have a concern about taking medication regularly, which my PCP states is not an issue.  ANY input or thoughts you might have would be greatly appreciated. Thanks!

I apologize for this not being more organized, I really didn't expect to be able to post today, I've been attempting for so long.
Related Discussions
Avatar_n_tn
If you're having nearly daily headaches, you may need to consider taking a preventive med regularly. It's understandable that you are concerned about side effects, but it may be the most effective way to cut down on the amount of expensive meds like Amerge and Maxalt. Inderal, doxepin, or verapamil as well as elavil have been helpful for many patients and they are relatively safe with less side effects than depakote. As for abortive therapy, if you run out of the Maxalt and Amerge (glad they work for you), for migraines try a combination of motrin 500mg with benadryl 25mg. You should be able to sleep it off, but If no improvement is seen, repeat the benadryl and try tylenol XS 500mg. We do this with kids also  (at lower doses) as it has a safe side effect profile. HRT is well known to cause headaches so you'll have to work closely with your GYN to find the optimum dose regimen for you. Finally, consider seeing a neurologist who specializes in headaches or a chronic pain clinic for closer evaluation. GOod luck.
9 Comments
Blank
Avatar_n_tn
Hi,
Has anyone, family doc;neurologist etc. ever suggested that this is chronic cluster headache syndrome?
www.clusterheadaches.com
I know how you feel...

Winky
Blank
Avatar_n_tn
Thanks for that website, Winky. No provider has discussed cluster headaches at any length, although I will say after I spent some time in CH.com, some of the symptoms do match.  I appreciate your suggestion, it's too bad we have to have this pain, but it's nice when someone understands and offers an option.  Good luck with your "battle."
Blank
Avatar_n_tn
I have been diagnosed on several occasions with cluster headaches.Although all my second opinions all came to the same conclusion none of them have been able to suggest any medication that i can take for this problem.im fast becoming a drug addict with all the various headache tables that im taking.i can easily take upto 12 tables at a time of various makes and this is leading to stomach problems etc. if any one can suggest anything that will ease this problem please take the time to reply.it will be much appreciated. thank you
Blank
Avatar_n_tn
just in case you didn't read I posted on May 26th to kisses and to jodyg on May 28th.  I know where you're coming from with this uncontrollable daily headaches but give Riboflavin (B2) a try.  I take 400 mg's daily and have noticed a dramatic decrease in severity and frequency.  I still have breakthrough migraines that I still use my Imitrex tablets and injectables for but at least their more under control now.  I didn't think a vitamin would ever help but I read about in Health Digest regarding an isolated study done I believe last year.  Like I mentioned though this is not overnight, you must stick with it for 3-4 months until it gets into the body.  Do not miss any days.  It took me almost 4 months before I started noticing an improvement.  Best of luck to you!  Hope it works for you too!
Blank
Avatar_n_tn
has anyone out there ever had and esi done? if so have any of you suffered ungodly headaches after the procedure?  i had it done one week ago and ever since then i have been having severe headaches.
Blank
Avatar_n_tn
PLEASE see a TMJ/TMD specialist  you can usually find a dentist who knows a dentist that has taken many additional classes to correct your jaw placement and can miraculously relieve all of some peoples headaches...believe me i see it every single day in the dentists office i work at as a hygienist.  Just humor me the simplest things make the biggest difference.
Blank
Avatar_n_tn
I have hormone and sinus Migrains. I even had a TIA from it once. Since I am nursing my Neuro says try Vitamin E. It is save and his patients swear by it.  You have to take enough of it and use it daily. It is a new concept. They say it really decrease frequency. I am going to try it. You may want to as well.
Blank
Avatar_n_tn
After reading many letters and comments it seems that this forum is anti-narcotic. For many years I tried the Calan the Depakote, Neurontin, Prozac. Right now I am on Topomax (topamax). I had allergy testing, kept diaries and even tried magnets to rid myself of migraine. When is it "right" to use narcotics for pain relief of Migraine? Oh by the way, I went to the ER once for a migraine. Left before the Demerol, they said "nobody leaves before the Demerol." I am not Hooked or a drug seeker but there is a pain patients bill of rights. Sorry to ruffle feathers. Eight Tylenol in 24 hours just did not work for me. It seems that for 17 years of suffering OTC is a real stinky answer. Hope it works for you!
Kallgone
Blank
Avatar_m_tn
A related discussion, Help for headaches was started.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank